Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2012, 4:39 PM EDT for Chatham County, Georgia; Jasper County, South Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 5, 2012, 5:25 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:48 PM EDT | TSTM WND DMG | 1 N Garden City, GA | TRESS DOWN ALONG BIG HILL ROAD. TIME ESTIMATED FROM RADAR. PUBLIC REPORT RELAYED BY BROADCAST MEDIA. |
| Jul 5, 5:23 PM EDT | TSTM WND GST 46 | 3 N Savannah, GA | 46 MPH WIND GUST AT THE SAVANNAH NATIONAL WILDLIFE REFUGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WUUS52 KCHS 052039 SVRCHS GAC051-SCC053-052145- /O.NEW.KCHS.SV.W.0132.120705T2039Z-120705T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA... SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 545 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUTCHINSON ISLAND TO I-16/I-95 INTERCHANGE...NEARLY STATIONARY. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... HUTCHINSON ISLAND...SAVANNAH HISTORIC DISTRICT...GARDEN CITY... SAVANNAH AIRPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3199 8114 3208 8135 3223 8119 3212 8097 TIME...MOT...LOC 2039Z 180DEG 1KT 3210 8103 3209 8122 $$
3 follow-up statements
660 WWUS52 KCHS 052052 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 452 PM EDT THU JUL 5 2012 GAC051-SCC053-052145- /O.CON.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/ JASPER SC-CHATHAM GA- 452 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTH CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HUTCHINSON ISLAND TO SAVANNAH AIRPORT THESE STORMS WERE NEARLY STATIONARY. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MEINHARD... MONTEITH...POOLER...PORT WENTWORTH...SAVANNAH AIRPORT AND SAVANNAH HISTORIC DISTRICT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3202 8113 3209 8129 3223 8119 3213 8100 TIME...MOT...LOC 2053Z 180DEG 1KT 3212 8104 3211 8121 $$
423 WWUS52 KCHS 052104 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 504 PM EDT THU JUL 5 2012 GAC051-SCC053-052145- /O.CON.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/ JASPER SC-CHATHAM GA- 504 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTH CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR PORT WENTWORTH...MOVING NORTHEAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN CITY...MEINHARD...MONTEITH...PORT WENTWORTH AND SAVANNAH AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3213 8101 3207 8113 3214 8125 3223 8118 TIME...MOT...LOC 2105Z 208DEG 7KT 3215 8112 $$
608 WWUS52 KCHS 052125 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 525 PM EDT THU JUL 5 2012 GAC051-SCC053-052134- /O.CAN.KCHS.SV.W.0132.000000T0000Z-120705T2145Z/ JASPER SC-CHATHAM GA- 525 PM EDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHATHAM AND SOUTH CENTRAL JASPER COUNTIES HAS BEEN CANCELLED... AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3213 8101 3207 8113 3214 8125 3223 8118 TIME...MOT...LOC 2124Z 208DEG 7KT 3218 8110 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:46 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 5, 3:46 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EDT THU JUL 5 2012 .SYNOPSIS... A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS AFTERNOON...VISIBLE SATELLITE IMAGERY SHOWS JUST A FEW CU ACROSS MUCH OF SOUTHERN SC WITH MORE SCATTERED CU IN SE GA. AS SUCH...IT APPEARS THE CAPPING NOTED EARLIER IS STILL IN PLACE FOR PORTIONS OF THE REGION. ONLY ISOLATED STORMS ARE DEVELOPING RIGHT NOW JUST UPSTREAM ACROSS THE MIDLANDS AND SE GA SO THE FOCUS FOR BEST COVERAGE CONTINUES TO BE PRIMARILY WEST OF I-95. CHANCE POPS CONTINUE IN THIS AREA INTO THE EVENING WITH JUST SLIGHT CHANCES FURTHER TO THE EAST INCLUDING THE TRI-COUNTY AREA. THE POTENTIAL FOR A COUPLE OF ISOLATED SEVERE STORMS CONTINUES...BUT THE OVERALL WIDESPREAD SEVERE THREAT IS LOW AND MAINLY ASSOCIATED WITH THE MCS CLOSER TO THE SOUTHERN APPALACHIANS. OVERNIGHT...ANY LINGERING CONVECTION SHOULD DIMINISH AFTER SUNSET WITH JUST ISOLATED SHOWERS/STORMS PERSISTING INTO THE LATE EVENING. MOST OF THE MODEL SOLUTIONS KEEP THE AREA DRY OVERNIGHT...KEEPING ANY PRECIP FROM THE REMNANT MCS TO THE WEST. THE OVERALL PATTERN WILL REMAIN PRETTY MUCH THE SAME WITH THE SURFACE HIGH TO THE EAST AND THE LEE/SURFACE TROF TO THE WEST. WARM SW TO WSW FLOW WILL GO THROUGH THE NIGHT WITH LOWS SIMILAR TO THE PREVIOUS FEW NIGHTS...WIDESPREAD MID TO UPPER 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... AN UPPER LEVEL RIDGE WILL DOMINATE THE WEATHER THIS WEEKEND. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WITH MAX TEMPS IN THE UPPER 90S MOST PLACES AWAY FROM THE COAST. THE MODELS TRY TO COOL US DOWN JUST A DEGREE OR SO ON SUNDAY...BUT THE RIDGE LOOKS STRONG ENOUGH TO KEEP TEMPS ESSENTIALLY UNCHANGED OUTSIDE OF DIURNAL TRENDS. THERE DOES NOT LOOK LIKE A LOT OF OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS THIS PERIOD. THE BEST CHANE LOOKS TO BE FRIDAY AFTERNOON OVER THE INTERIOR WHERE TEMPS IN THE UPPER 90S WILL PROMOTE SOME PRETTY HIGH VALUES FOR INSTABILITY IN THE LOW LEVELS...BUT RISING HEIGHTS AT MID AND UPPER LEVELS WILL KEEP COVERAGE SCATTERED AT BEST. I AM GOING FOR LOW END CHANCE FRIDAY AFTERNOON AND EVENING IN THE FORECAST RIGHT NOW. BECAUSE WE WILL BE SO UNSTABLE IN THE LOW LEVELS...ANY WIDELY SCATTERED THUNDERSTORMS THAT DO DEVELOP COULD GO SEVERE. THE RIDGE JUST LOOKS TOO STRONG TO SEE MUCH OF ANY CONVECTION ON SATURDAY. I AM PUTTING AROUND 10 POPS IN JUST TO SHOW THE LOW LEVEL HEAT AND HUMIDITY SOME RESPECT...BUT THE CAP LOOKS AWFULLY STRONG. SUNDAY IS A BIT TRICKIER AS THE HEIGHTS LOWER EVER SO SLIGHTLY BY AFTERNOON. THEREFORE...I HAVE KEPT IN A SLIGHT CHANCE AWAY FROM THE COAST IN CASE THE LATE DAY SEA BREEZE MANAGES TO KICK OFF A THUNDERSTORM OR TWO. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BROAD UPPER TROUGHING WILL REBUILD DOWN THE EAST COAST NEXT WEEK. THE LINGERING INLAND SURFACE TROUGH WILL THUS RE-STRENGTHEN FROM THE NORTH AND SLIP CLOSER TO THE COAST...AS SOME ADDITIONAL SHORTWAVE ENERGY MOVES INTO THE REGION FROM THE NORTHWEST. AN EMBEDDED FRONT WILL ALSO DESCEND TOWARD THE NORTHERN SECTIONS OF THE FORECAST AREA BY TUESDAY AND WEDNESDAY. THERE IS SOME DISAGREEMENT BETWEEN LATEST NUMERICAL MODEL SOLUTIONS REGARDING THE SOUTHERN EXTENT OF FRONTAL PROGRESSION BY MID WEEK..LENDING SOME UNCERTAINTY IN PRECIPITATION POTENTIAL DURING THE EXTENDED FORECAST PERIOD. HAVE THUS PREFERRED TO MAINTAIN A GENERAL PERSISTENCE POP FORECAST...ADVERTISING SOLID RAIN CHANCES MONDAY THROUGH WEDNESDAY WITHIN ENHANCED MOISTURE AND CONVERGENCE FROM THE NEARING SURFACE TROUGH AND EMBEDDED FRONT. HIGH TEMPERATURES WILL BE ON A GRADUAL COOLING TREND NEXT WEEK...AS HEIGHTS ALOFT DECREASE WITHIN THE STRENGTHENING UPPER TROUGH. EXPECT AFTERNOON TEMPERATURES TO PEAK IN THE LOW TO MID 90S MONDAY AFTERNOON...BEFORE HIGHS TREND DOWNWARD TOWARD THE LOW 90S OR EVEN UPPER 80S ACROSS PORTIONS OF THE FORECAST AREA WEDNESDAY AND THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED TO PREVAIL THROUGH 18Z FRIDAY. THE MAIN CONCERN FOR THE NEXT FEW HOURS IS THE POTENTIAL FOR THUNDERSTORMS. SHOWERS/STORMS HAVE RECENTLY STARTED TO DEVELOP AROUND KSAV WITHIN THE VICINITY SO I HAVE AMENDED THE TAF TO ADD VCTS AND CB. STILL DON/T THINK THAT THE TERMINAL WILL RECEIVE A DIRECT HIT...BUT WILL CONTINUE TO MONITOR. A KCHS...MUCH LESS COVERAGE IS OCCURRING AND EXPECTED SO NO CHANGES WERE NEEDED. ANY STORMS THAT DEVELOP SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET AND THERE ARE NO SIGNIFICANT CONCERNS FOR THE OVERNIGHT PERIOD. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .MARINE... TONIGHT...THE PERSISTENT SW FLOW REGIME WILL CONTINUE ACROSS THE LOCAL WATERS. WE STILL EXPECT ANOTHER NOCTURNAL SURGE TONIGHT...BRINGING THE WINDS UP INTO THE 15-20 KT RANGE AT TIMES. SEAS WILL MAX OUT IN THE 2-3 RANGE WITHIN 20 NM...WITH 3-4 POSSIBLE BEYOND. THERE WILL BE THE USUAL DIURNAL SURGES IN WIND OVER THE COASTAL WATERS LATE EACH EVENING...BUT THEY SHOULD REMAIN BELOW 20 KNOTS...AND THE DIRECTION IS OFFSHORE...SO NO SIGNIFICANT CONTRIBUTION IS EXPECTED BY SWELL...SO THE SEAS WILL BE WELL BELOW SCA CRITERIA AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...ALSHEIMER LONG TERM...79 AVIATION...BSH MARINE...BSH/ALSHEIMER
Hazardous weather outlook, Jul 5, 4:55 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 455 AM EDT THU JUL 5 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-060900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 455 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 3:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 5 2012
GAZ114-052045-
TATTNALL-
354 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 445 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE AND MENDES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8219 3197 8189 3189 8190 3188 8192
3185 8192 3182 8195 3179 8200 3181 8202
3182 8205 3186 8212 3188 8212 3191 8221
TIME...MOT...LOC 1954Z 206DEG 3KT 3189 8209Special weather statement, Jul 5, 4:05 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU JUL 5 2012
GAZ116>119-SCZ048-051-052045-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND
BRYAN-INLAND CHATHAM-
405 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 430 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND
TO DANIEL...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN
CITY...HUTCHINSON ISLAND...ISLE OF HOPE...KELLER...MONTGOMERY...
RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH HISTORIC DISTRICT...
SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH
ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...
BLUFFTON AND RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3198 8142 3213 8112 3211 8111 3211 8108
3216 8106 3226 8087 3211 8079 3210 8082
3211 8084 3205 8089 3204 8089 3203 8084
3202 8083 3179 8127 3180 8129
TIME...MOT...LOC 2006Z 359DEG 4KT 3215 8088 3193 8135Special weather statement, Jul 5, 4:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT THU JUL 5 2012 GAZ101-116-118-119-138-SCZ047-051-052115- COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY- 432 PM EDT THU JUL 5 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM... LIBERTY...BRYAN...JASPER AND CHATHAM COUNTIES THROUGH 515 PM EDT... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUTCHINSON ISLAND TO 7 MILES SOUTH OF ELLABELL ... NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON ISLAND... I-16/I-95 INTERCHANGE...LANIER...MEINHARD...MELDRIM...MONTEITH... POOLER...PORT WENTWORTH...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...WHITEMARSH ISLAND AND RIVERSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3205 8097 3191 8145 3210 8165 3227 8107 TIME...MOT...LOC 2033Z 146DEG 1KT 3212 8107 3203 8150
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:54 PM EDT | Special Weather Statement | CHS | Tattnall | 51 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | CHS | Chatham | 40 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | CHS | Bryan | 43 min |
| Jul 5, 5:18 PM EDT | Special Weather Statement | CHS | Bryan | 27 min |
| Jul 5, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 67 min |
| Jul 5, 6:30 PM EDT | Special Weather Statement | CHS | Bulloch | 45 min |
| Jul 5, 7:51 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 54 min |
| Jul 5, 4:59 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Jul 5, 5:23 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Jul 5, 6:09 PM EDT | Special Weather Statement | CHS | Berkeley | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.